Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness and head-spinning at night?

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?
Fri, 30 Nov 2018
Report Abuse
General & Family Physician 's  Response
Hello,

The symptoms of ventricular tachycardia are shortness of breath, dizziness, fatigue or fainting, chest pain. The side effects of medications like Metoprolol tartrate(Lopressor) are also tiredness, dizziness, drowsiness & slow heart beat. Nifedipine & Lisinopril may have similar side effects.

If your husband is getting too drowsy & dizzy report to the treating doctor. He needs a follow-up check up. He may need anti-arrhythmic medication for ventricular tachycardia.

The doses of the medications prescribed can be reduced if his blood pressure is under control.

You need to take care & see that your husbands blood pressure & blood sugar levels are under control. You have to give him a low sodium (salt) diet, but do not cut on the salt entirely.

Hyponatremia(abnormally low sodium(salt) in the blood causes symptoms like loss of energy, fatigue & drowsiness complicated with confusion, seizures & coma.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Metformin


What causes dizziness and head-spinning at night?

Hello, The symptoms of ventricular tachycardia are shortness of breath, dizziness, fatigue or fainting, chest pain. The side effects of medications like Metoprolol tartrate(Lopressor) are also tiredness, dizziness, drowsiness & slow heart beat. Nifedipine & Lisinopril may have similar side effects. If your husband is getting too drowsy & dizzy report to the treating doctor. He needs a follow-up check up. He may need anti-arrhythmic medication for ventricular tachycardia. The doses of the medications prescribed can be reduced if his blood pressure is under control. You need to take care & see that your husbands blood pressure & blood sugar levels are under control. You have to give him a low sodium (salt) diet, but do not cut on the salt entirely. Hyponatremia(abnormally low sodium(salt) in the blood causes symptoms like loss of energy, fatigue & drowsiness complicated with confusion, seizures & coma. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Nupur K, General & Family Physician